MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED
Catalog Number 03.511.246
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes: erl and hbe.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported that on (b)(6) 2018, during the inter-molar distraction osteogenesis (imdo) procedure, two (2) trumatch mandible guide were heating up during pre-drilling.The cylinder and guides were heating up due to the drill.It was noted three (3) drill bits were touching the cylinder because of the angulation of the guide.There was no surgical delay.There was no adverse consequence to the patient and there was no issue with the plates or screws.Concomitant devices reported: mandible plate (part/lot unknown, quantity unknown), mandible screw (part/lot unknown, quantity unknown).This report is for a drill bit.This is report 3 of 3 for (b)(4).

Brand Name
MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8202882
Report Number8030965-2018-59298
Device Sequence Number18882546
Product Code DZI
UDI-Device Identifier07611819376755
UDI-Public(01)07611819376755
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.511.246
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2018
Initial Report FDA Received Date12/28/2018
Patient Sequence Number1